Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 5, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at May 6, 2005, 2:44 PM CDT for Brown County, Door County, Kewaunee County, Wisconsin. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2005, 2:44 PM CDT (19:44 UTC)
- Expired
- May 6, 2005, 3:47 PM CDT
- In force
- 63 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
Counties Brown County, WI, Door County, WI, Kewaunee County, WI
The radar
The Green Bay radar (KGRB), 28 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.7 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1679 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- -59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 061944 SVRGRB WIC009-029-061-062045- /O.NEW.KGRB.SV.W.0005.050506T1944Z-050506T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 244 PM CDT FRI MAY 6 2005 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BROWN COUNTY IN NORTHEAST WISCONSIN THIS INCLUDES THE CITY OF GREEN BAY DOOR COUNTY IN NORTHEAST WISCONSIN KEWAUNEE COUNTY IN NORTHEAST WISCONSIN THIS INCLUDES THE CITY OF KEWAUNEE * UNTIL 345 PM CDT * AT 240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 23 MILES NORTHWEST OF LUXEMBURG TO 12 MILES SOUTHWEST OF GREEN BAY...OR ALONG A LINE EXTENDING FROM 22 MILES SOUTHWEST OF MARINETTE TO 12 MILES SOUTHWEST OF GREEN BAY...AND MOVING EAST AT 15 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... LUXEMBURG BY 330 PM CDT LAT...LON 4467 8794 4435 8811 4437 8747 4481 8744 $$ TH
4 follow-up statements
000 WWUS53 KGRB 061957 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 256 PM CDT FRI MAY 6 2005 WIC009-029-061-062045- /O.CON.KGRB.SV.W.0005.000000T0000Z-050506T2045Z/ BROWN WI-KEWAUNEE WI-DOOR WI- 256 PM CDT FRI MAY 6 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 345 PM CDT FOR DOOR...KEWAUNEE AND BROWN COUNTIES... AT 250 PM CDT...A LINE OF SEVERE THUNDERSTORMS WERE PRODUCING DIME SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF DYCKESVILLE TO 7 MILES SOUTHWEST OF BELLEVUE...OR ALONG A LINE EXTENDING FROM 18 MILES NORTHEAST OF GREEN BAY TO 10 MILES SOUTH OF GREEN BAY...MOVING EAST AT 20 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... NEW FRANKEN...HUMBOLDT AND CHAMPION BY 305 PM CDT POLAND BY 310 PM CDT LAT...LON 4473 8786 4436 8805 4437 8756 4481 8744 $$ TH
000 WWUS53 KGRB 062014 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 311 PM CDT FRI MAY 6 2005 WIC009-029-061-062045- /O.CON.KGRB.SV.W.0005.000000T0000Z-050506T2045Z/ BROWN WI-KEWAUNEE WI-DOOR WI- 311 PM CDT FRI MAY 6 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 345 PM CDT FOR DOOR...KEWAUNEE AND BROWN COUNTIES... AT 310 PM CDT...A CLUSTER OF SEVERE THUNDERSTORMS MOVING OVER THE AREA WILL STILL BE CAPABLE OF PRODUCING DIME SIZE HAIL. THE STRONGEST STORMS WERE LOCATED NEAR BRUSSELS IN DOOR COUNTY AND JUST WEST OF RIO CREEK IN KEWAUNEE COUNTY. MORE STORMS WERE DEVELOPING OVER BROWN COUNTY. THE STORMS WERE MOVING EAST AT 25 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... BRUSSELS AND DUVALL BY 320 PM CDT NEUERN AND LUXEMBURG BY 325 PM CDT LAT...LON 4473 8786 4436 8805 4437 8756 4481 8744 $$ TH
000 WWUS53 KGRB 062032 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 328 PM CDT FRI MAY 6 2005 WIC009-029-061-062045- /O.CON.KGRB.SV.W.0005.000000T0000Z-050506T2045Z/ BROWN WI-KEWAUNEE WI-DOOR WI- 328 PM CDT FRI MAY 6 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 345 PM CDT FOR DOOR...KEWAUNEE AND BROWN COUNTIES... AT 324 PM CDT...A CLUSTER OF SEVERE THUNDERSTORMS MOVING OVER THE AREA WILL STILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL. THE STRONGEST STORMS WILL BE PASSING OVER THE MAPLEWOOD AREA IN SOUTHERN DOOR COUNTY...AND NEAR CASCO IN KEWAUNEE COUNTY. THE STORMS WERE MOVING EAST AT 25 MPH. AT 515 PM CDT...A WEATHER OBSERVER REPORTED NICKEL SIZE HAIL IN THE CITY LUXEMBERG IN KEWAUNEE COUNTY. LAT...LON 4473 8786 4436 8805 4437 8756 4481 8744 $$ TH
000 WWUS53 KGRB 062045 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 345 PM CDT FRI MAY 6 2005 WIC139-062115- /O.CON.KGRB.SV.W.0006.000000T0000Z-050506T2115Z/ WINNEBAGO WI- 345 PM CDT FRI MAY 6 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM CDT FOR WINNEBAGO COUNTY... AT 339 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH SIZE HAIL. THIS STORM WAS LOCATED NEAR OSHKOSH...MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... WITTMAN FIELD AND WINNEBAGO BY 350 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4416 8871 4398 8875 4393 8841 4416 8841 $$ TE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 2:30 PM CDT, 14 minutes earlier.
Area forecast discussion, May 6, 2:30 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 230 PM CDT FRI MAY 6 2005 .SHORT TERM...TONIGHT. DRY HIGH PRESSURE SYSTEM BUILDS INTO TONIGHT TO BRING CLEAR SKIES AND COOL TEMPERATURES. UNDERCUT LOWS TONIGHT JUST A BID. .LONG TERM...SATURDAY THROUGH NEXT FRIDAY. ACTIVE WEATHER PATTERN MUCH OF THE PERIOD. BEGINNING ON SATURDAY...HIGH PRESSURE WILL SLIDE EAST OF WISCONSIN DURING THE DAY. ANOTHER VERY DRY DAY IS IN STORE WITH AFTERNOON RELATIVE HUMIDITY VALUES FALLING TO NEAR 30 PERCENT. THIS SEEMS REASONABLE WITH WHAT IS HAPPENING ACROSS CENTRAL AND NORTHERN MINNESOTA THIS AFTERNOON. ATTENTION FOR THE REMAINDER OF THE PERIOD WILL FOCUS ON CHANCES FOR CONVECTION. FIRST ROUND OF ACTIVITY WILL BEGIN LATER SATURDAY NIGHT AS WARM FRONT PUSHES TOWARDS WISCONSIN. WARM ADVECTION PRECIPITION WILL BREAK OUT AS 850MB JET INCREASE TO 40 KNOTS. THE WARM FRONT IS EXPECTED TO PUSH INTO NORTHERN WISCONSIN ON SUNDAY...ALLOWING FOR WARMER AIR TO MOVE INTO THE REGION...ALTHOUGH SOUTHEAST COMPONENT WILL TEMPER THE WARM UP ALONG THE LAKESHORE. TEMPERATURES SHOULD WARM INTO THE 70S OVER THE SOUTHERN PORTION OF THE FORECAST AREA. AIR MASS WILL BE UNSTABLE... SO WILL CONTINUE CHANCE POPS SUNDAY AND SUNDAY NIGHT. FRONTAL BOUNDARY MEANDERS ACROSS NORTHERN WISCONSIN ON MONDAY...BEFORE BEING SLOWLY SINKING SOUTHWARD MONDAY NIGHT INTO TUESDAY. INCREASED RAIN CHANCES TO LIKELY CATEGORY MONDAY AFTERNOON AND MONDAY EVENING WITH FRONT. ETA/GFS SHOW DIFFERENT DEGREES ON HOW UNSTABLE THE AIR MASS WILL BE...BUT IF WE DO GET ANY SUN MONDAY AFTERNOON...SOME OF THE STORMS COULD BE STRONG. CURRENT THINKING IS THERE WILL BE TOO MANY CLOUDS AROUND. HIGH PRESSURE BUILDS INTO THE REGION ON WEDNESDAY...BRINGING A DRY DAY TO THE AREA. STRONG WARM FRONT DEPICTED BY GFS/ECMWF IS EXPECTED TO PUSH NORTH TOWARDS WISCONSIN WEDNESDAY NIGHT AND THURSDAY. DID UP RAIN CHANCES FOR THIS TIME PERIOD OVER THE SOUTHERN PORTION OF THE FORECAST AREA. THE GFS/ECMWF DIFFER ON PLACEMENT OF THE WARM FRONT THURSDAY AFTERNOON...WHICH WILL HAVE A SIGNIFICANT IMPACT ON HIGH TEMPERATURES. THIS WAS SEEN ON THE MEX ENSEMBLE GUIDANCE...WHICH HAD A 12 DEGREE SPREAD FOR HIGH TEMPERATURES ON THURSDAY. LEANED TOWARD THE COLDER OPERATION MEX GUIDANCE FOR HIGHS...BUT NOT QUIET AS COLD AS THE OPERATIONAL MEX GUIDANCE WAS LOWEST OF THE MEMBERS. WENT A FEW DEGREES COLDER FOR HIGHS FRIDAY BASED ON 850MB TEMPERATURES. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && ECKBERG/TDH WEATHER.GOV/GREENBAY
Hazardous weather outlook, May 6, 6:00 AM CDT, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 600 AM CDT FRI MAY 6 2005 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-071100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 600 AM CDT FRI MAY 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT. A FRONTAL BOUNDARY WILL MOVE THROUGH WISCONSIN TODAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVER THE AREA THIS MORNING. THE FRONT IS EXPECTED TO MOVE INTO SOUTHERN WISCONSIN THIS AFTERNOON ENDING THE CHANCE FOR SHOWERS AND THUNDERSTORMS. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE FRONT WILL PUSH BACK NORTH AS A WARM FRONT WITH A CHANCE OF SHOWERS AND THUNDERSTORMS SATURDAY NIGHT THROUGH MONDAY NIGHT. A LOW WILL MOVE THROUGH THE STATE AND TAKE THE FRONT EAST OF THE AREA ON TUESDAY. AT THIS TIME...IT APPEARS THE STRONGEST STORMS WILL BE ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT OR FRIDAY. KURIMSKI/KALLAS WEATHER.GOV/GREENBAY
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 3:30 PM CDT | Severe Thunderstorm Warning | GRB | Winnebago | 45 min |
| May 6, 3:50 PM CDT | Severe Thunderstorm Warning | GRB | Calumet | 55 min |
| May 6, 4:11 PM CDT | Tornado Warning | GRB | Calumet, Winnebago | 31 min |
| May 6, 4:13 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 35 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.